Effect of dizocilpine (MK-801) on the catalepsy induced by Δ9-tetrahydrocannabinol in mice

H. Kinoshita, T. Hasegawa, Y. Katsumata, T. Kameyama, I. Yamamoto, T. Nabeshima

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

Mice treated with Δ9-tetrahydrocannabinol (THC; 5 and 10mg/kg i.v.) showed the catalepsy in high bar test, and median descent latencies of catalepsy were about 150 sec. Dizocilpine (MK-801, 0.05 and 0.1mg/kg), non-competitive N-methyl-D-aspartate (NMDA) antagonist, significantly attenuated THC-induced catalepsy. Furthermore, the anticataleptic effect of MK-801 on THC-induced catalepsy was blocked by acetylcholine agonist oxotremorine (0.005 mg/kg) and dopamine antagonist haloperidol (0.01mg/kg), but not by NMDA. Oxotremorine, haloperidol, and NMDA themselves did not affect THC-induced catalepsy at the doses used. These results suggest that the anticataleptic effect of MK-801 on THC-induced catalepsy may be developed through dopaminergic and acetylcholinergic neuronal systems.

Original languageEnglish
Pages (from-to)137-143
Number of pages7
JournalJournal of Neural Transmission
Volume95
Issue number2
DOIs
Publication statusPublished - 01-06-1994
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Neurology
  • Clinical Neurology
  • Psychiatry and Mental health
  • Biological Psychiatry

Fingerprint Dive into the research topics of 'Effect of dizocilpine (MK-801) on the catalepsy induced by Δ<sup>9</sup>-tetrahydrocannabinol in mice'. Together they form a unique fingerprint.

  • Cite this

    Kinoshita, H., Hasegawa, T., Katsumata, Y., Kameyama, T., Yamamoto, I., & Nabeshima, T. (1994). Effect of dizocilpine (MK-801) on the catalepsy induced by Δ9-tetrahydrocannabinol in mice. Journal of Neural Transmission, 95(2), 137-143. https://doi.org/10.1007/BF01276432